ALERT! Check your over the counter meds!! Could be a strong narcotic instead!

page: 1
10

log in

join

posted on Jan, 9 2012 @ 05:56 PM
link   
This could be dangerous! If you have No-Doz, Exedrin,Bufferin, or Gas-X.....be careful....some of the pills could be powerful narcotics which accidentally got mixed up at the plant....
Instead of the drugs above, you COULD get a very powerful narcotic, which in some cases, could be fatal if you are allergic, or take with other meds.
The narcotics that could be in your over the counter drugs are Opana, Percocet, Endocet and Zydone. These are VERY powerful narcotics.

health.msn.com...
edit on 1/9/2012 by StealthyKat because: (no reason given)
edit on 1/9/2012 by StealthyKat because: (no reason given)




posted on Jan, 9 2012 @ 06:03 PM
link   
""This could result in an incorrect pill ending up in the bottle of another product," Cox explained. "The likelihood of this occurring in medication dispensed to patients is estimated to be low.""



I fail to understand how there aren't atleast a 100 ways of verifying , confirming , double checking , what pill goes in what bottle.

It just boggles my mind how some of these companies can operate , with such silly mistakes.

Why am i not the c.e.o of such companies , so i would make sure something like this never happens !

i'll tell you why

because i care and drive a business with empathy not profits.


unacceptable , no excuses for such mix ups , espically when your dealing with ones health.

Thanks for sharing



posted on Jan, 9 2012 @ 06:11 PM
link   
reply to post by yourboycal2
 


I know....it could be very dangerous for some people. Especially if someone is already taking narctic painkillers and takes 2 more not knowing it, and has an overdose! They said the chances are low, but if you're the one person who dies from it, that's pretty high. I wanted to get the attention of everyone just in case one of us here happens to be that "one" person.....there are also people who may be on certain daily meds which could have bad interactions with hydrocodone (which is the base of these painkillers)....scary stuff. I ALWAYS check out every pill I take. You can go to rxlist.com, and click on the pill identifier....then type in the imprint code on the pill...and it will tell you what it is. When I get an rx from the pharmacy, this is the first thing I do, and I have caught mistakes. If you have any of these meds....go there to make sure that's what it really is.



posted on Jan, 9 2012 @ 06:14 PM
link   
Thanks for letting us know about this.
Seems we are not safe from anything
any longer. I don't have any of those
products in my medicine cabinet but
I know people that might so I will pass
this along.



posted on Jan, 9 2012 @ 06:16 PM
link   
reply to post by crazydaisy
 


Yes....I hope everyone will do that. I just happened to hear it on the news on TV as I walked through the room!



posted on Jan, 9 2012 @ 06:23 PM
link   
Check this out...un-FREAKING believable!


FDA inspectors cited Novartis’ plant for a dozen quality control problems last summer, in a report posted to the agency’s website. Company officials failed to properly investigate 166 complaints of mixed-up pills found in Novartis bottles since 2009, according to inspectors. The inspectors also concluded that none of the 223 customer complaints received by the plant last year were adequately reviewed, according to the report.


Like I said...the chances are low that you may find some in your bottle, but that makes no difference if YOU are the ONE person who does, and it interacts with something you're already taking....or you could overdose if you are already on narcotics.



posted on Jan, 9 2012 @ 06:45 PM
link   
Wow,thanks for letting us know,Kat!

That is scary.
I,for one never have trust doctors and drug companies,but I am lucky as my insurance company does not allow generics,as far as I know.
Will definitely keep an eye out.



posted on Jan, 9 2012 @ 06:52 PM
link   
Hmmm...

No-Doz
Excedrin
Bufferin
Gas-X

Oh... Hi. Just making out my shopping list.



posted on Jan, 9 2012 @ 06:54 PM
link   
reply to post by StealthyKat
 


Thanks for the info!

Just to clarify, so everyone understands: IF you have a wrong pill in your bottle...it isn't that the indgredients are mixed into the right ones, but that a completely different pill accidently gets put into the wrong bottle. SO...unless you don't pay any attention to what you are putting in your mouth you should easily catch the difference.

A percocet looks nothing like a gas-x or excedrin. SO...no need to go clear out your medicine cabinet, just be aware of what the pill you are taking should normally look like and NEVER take anything that isn't clearly marked. (once when I was up sledding and dislocated my thumb a kind person offered me 'advil'. They looked nothing like advil and I couldn't tell what the markings were. I threw them out. NEVER take something unlabled or unmarked)



posted on Jan, 9 2012 @ 06:59 PM
link   
reply to post by kdog1982
 


You're welcome. This was not generic rx drugs though.....the prescription painkillers wound up in bottles of regular medicine you buy off the shelf....so someone could give their child something, and not know that it was a strong narcotic. I hope if someone finds some in their bottle, they sue the company....this isn't the first time this has happened!



posted on Jan, 9 2012 @ 07:08 PM
link   
reply to post by N3k9Ni
 


I was waiting for THAT
Seriously though....it really could be dangerous for SOME people....party on Garth! (Just KIDDING!)



posted on Jan, 9 2012 @ 07:13 PM
link   
reply to post by westcoast
 


RIGHT! That's why I mentioned rxlist.com .....it is a really good thing to check your meds. I always use it because pharmacies make mistakes a lot. Some people just pop the pill trusting that it is the correct thing. My ex- father in law had heart problems, and after I checked his pills there, found out that they had actually gave him Adderill (sp?) which increases heart rate! It looked exactly like his normal medicine....just had a different imprint. So had he taken it, it would have killed him at age 78....ALWAYS check medicine people. Thanks for the post Tara!
edit on 1/9/2012 by StealthyKat because: (no reason given)



posted on Jan, 9 2012 @ 10:42 PM
link   
reply to post by StealthyKat
 


You know, that's a really good point about the prescription meds. My sister works in a pharmacy and has told me some REALLY scary stories about the wrong pills being filled. People just don't think about that kind of stuff and trust they have the right thing.



posted on Feb, 2 2012 @ 02:32 PM
link   
Me being the grumpy, cynical, seen too much madness type I wonder if any junkie types have started to hide there illicit Opioid pills in these OTC medications.

You know the old
"I had no idea that there was anything but Excedrin in that bottle officer. Oh yeah I remembered hearing that narcotics have been mixed in with some OTC medications, that must be what happened"

I wouldn't put it past someone to try to save their arse using this story.

There was a time when I got hooked on morphine after breaking my back in a four wheeler wreck, I could see myself possibly trying that myself back then. I have shunned Opioids completely.





 
10

log in

join